Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing Meds
Dec 2, 2011

My doctor is switching me over to a regimine of Isentress and truvada (400 mg twice daily and 1 tab once a day respectively) I have been on Kaletra and combivir since diagnosed in 2006 with good results but cholesterol levels are becoming too high. Is this a proven combination and what if any side effects should I expect? My numbers have been great for so long I hate to risk fooling with my meds and having my numbers start to slip. Also, should I take the Truvada with the AM or PM dosage? Thanks

Response from Dr. Young

Hi and thanks for posting.

Your current Combivir and Kaletra regimen was a workhorse first-line regimen several years ago. It's been replaced over the years with better tolerated, easier to take regimens, including the Truvada and Isentress regimen that your doctor has recommended.

A switch from the first to the second should work fine, provided that you don't have any significant issues (or risks) for drug resistant HIV. The SWITCHMRK study compared the switch from Kaletra to Isentress and did show improvements in cholesterol (decrease of 12%) and triglycerides (about 35% decrease).

Yes, the Truvada and Isentress regimen is well studied and one of the regimens recommended by the current 2011 US Department of Health and Human Services Treatment Guidelines. As for when to take the Truvada, it doesn't matter- morning or evening.

I hope that helps. Write back and let our readers know how the switch worked for you. BY



Previous
Starting treatments in Spain
Next
FACIAL WASTING

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement